Mississippi, 2006

Hail in Mississippi, May 4, 2006

May 4, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 4, 9:30 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, May 4, 9:30 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU MAY 4 2006

.DISCUSSION...UPDATING FORECAST TO LOWER POPS ACROSS THE NORTH. AS
THE CONVECTIVE LINE ACROSS NRN MS MOVED SOUTH IT MOVED AWAY FROM THE
THETA E RIDGE AND LL CONVERGENCE AND THUS QUICKLY BEGAN TO DIE. IT
HAS THROWN OUT AN OUTFLOW BNDRY WHICH IS CURRENTLY MOVING THROUGH
THE JACKSON METRO. THIS OUTFLOW BNDRY WILL HAVE LITTLE EFFECT IN
JACKSON AND SOUTH WHERE WINDS MAY SHIFT TO THE NORTH FOR ABOUT 30
MINS TO AN HR. ALSO WILL NEED TO LOWER TEMPS A LITTLE IN THE NW
WHERE CONVECTIVE DEBRIS WILL HOLD DOWN TEMPS FOR A GOOD PORTION OF
THE DAY. ALONG AND SOUTH OF THE I 20 CORRIDOR I WONT MAKE ANY
CHANGES YET AS THE FORECAST LOOKS GOOD SO FAR. MAY NEED TO REVISIT
THIS THOUGH IF THE OUTFLOW BNDRY MOVING THROUGH MS COLLIDES WITH AN
OUTFLOW BNDRY TRYING TO PUSH EAST OUT OF E TX. THIS COULD PROVIDE
ENOUGH CONVERGENCE FOR SOME SHRA AND TSRA TO DEVELOP. AS FOR SEVERE
POTENTIAL...WE ARE UNDER A SLIGHT RISK BUT LOOKING AT WINDS THE
SHEAR IS GOING TO REALLY BE LACKING TODAY UNTIL POSSIBLY LATE THIS
AFTERNOON/EARLY EVENING TIME FRAME WHERE THE RUC IS SHOWING A LITTLE
BIT OF MID LEVEL FLOW. INSTABILITY WILL BE GOOD WITH CAPE OF AROUND
2000 J/KG...LIS NEAR -6 AND MID LEVEL LAPSE RATES AROUND 7 C/KM AND
WITH SHEAR INCREASING SOMEWHAT LATE THIS AFTERNOON THERE IS THE
OUTSIDE CHANCE OF A STRONG TO SEVERE STORM.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE REMAINDER OF
THE DAY WITH THE ONLY CONCERN BEING SOME SCATTERED CONVECTION THIS
AFTERNOON. ANY TSRA WILL DROP VISIBIES DOWN TO MVFR OR POSSIBLY IFR
IF THE RAINFALL IS HEAVY ENOUGH. ALSO CEILINGS WILL BE IN THE VFR
RANGE ALL DAY BUT MVFR RANGE CEILINGS WILL BE POSSIBLE WITH ANY TSRA
THAT DEVELOPS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, May 4, 4:46 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CDT THU MAY 04 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051046-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
546 AM CDT THU MAY 04 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS AREAS
NORTH OF INTERSTATE TWENTY TODAY...ESPECIALLY DURING THE MIDDAY
AND AFTERNOON HOURS. THE MAIN TRIGGER FOR THIS DEVELOPMENT WILL
BE AN OUTFLOW BOUNDARY THAT WILL OOZE SOUTH INTO THE ARKLAMISS AS
THE DAY PROGRESSES. SOME OF THESE STORMS COULD BE LOCALLY STRONG
AT TIMES...PRODUCING WINDS TO 45 MPH...FREQUENT LIGHTNING...HEAVY
DOWNPOURS...AND EVEN SMALL HAIL. IT IS POSSIBLE A FEW OF THESE
STORMS CLOUD APPROACH SEVERE LIMITS DURING THE AFTERNOON HOURS.
FURTHER SOUTH...ISOLATED THUNDERSTORMS CANNOT BE RULED OUT THIS
AFTERNOON SOUTH OF INTERSTATE TWENTY...BUT ANY OF THIS ACTIVITY
IS NOT EXPECTED TO BE VIGOROUS.

SEVERE STORMS WILL BECOME A LITTLE GREATER POSSIBILITY
TONIGHT...MAINLY WEST OF THE NATCHEZ TRACE CORRIDOR...AS A COLD
FRONT APPROACHES FROM THE NORTH AND A MID LEVEL DISTURBANCE
NEARS. ANOTHER CLUSTER OF STORMS IS EXPECTED TO DEVELOP LATE
TODAY IN THE ARKLATEX REGION...AND THEN AFFECT AT LEAST THE
NORTHWEST HALF OF THE ARKLAMISS BEFORE SUNRISE FRIDAY. HIGHER
LEVELS OF INSTABILITY AND WIND SHEAR WEST OF THE NATCHEZ TRACE
CORRIDOR OVERNIGHT WILL BRING A RISK FOR SOME SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL.

...FLOODING...
THUNDERSTORMS HAVE THE POTENTIAL TO AFFECT AREAS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI A FEW TIMES FROM TODAY THROUGH TONIGHT. TOTAL
RAINFALL IN ISOLATED LOCATIONS ALONG AND NORTHWEST OF A
BASTROP...TO LAKE PROVIDENCE...TO GRENADA LINE COULD BE FROM 1 TO
2 INCHES BY SUNRISE TOMORROW. THIS COULD LEAD TO PONDING OF
WATER...PARTICULARLY IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS
OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF
THE INTERSTATE TWENTY CORRIDOR DURING THE DAY FRIDAY AS A COLD
FRONT MOVES SOUTH INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE ACROSS THE ENTIRE REGION THROUGH MIDDAY FRIDAY...BUT
ATMOSPHERIC INSTABILITY WILL BECOME MAXIMIZED ALONG AND SOUTH OF
INTERSTATE TWENTY BY AFTERNOON. DUE TO THIS REASON...AND MODERATE
LEVELS OF AVAILABLE WIND SHEAR...AT LEAST ISOLATED STORMS FORMING
IN THE AFTERNOON HERE WILL HAVE THE POTENTIAL TO BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND
VERY HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE
POSSIBLE OVER THE SAME AREA SATURDAY AND SATURDAY NIGHT AS A
COMPLEX OF THUNDERSTORMS MOVES ACROSS THE REGION.

...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THURSDAY NIGHT OR FRIDAY AND
AGAIN ON SATURDAY...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 44 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
May 4, 2:09 PM CST
Where
Clay County, West Pt
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.600, -88.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505430.